Ask a doctor

Chemical Burn And Skin Lightening from At-Home AHA Brazilian Peel. Is It Permanent?

I started using the at home AHA Brazilian Peel. After the 4th week, I developed a rash and dryness around the side of my mouth. I used extra moisturizer thinking it would go away and then eventually OTC hydrocortisone. I started to notice lighter skin tone as well as swelling around that same area. I'm assuming it's a chemical burn, but I'm wondering if the whitening of the skin will eventually go away (I'm also Asian, if that plays any role). I've already discontinued using the peel.

Doctor Answers (2)

Please see a dermatologist!

+1

This absolutely could be a chemical burn and could cause permanent damage. Sadly, this is one reason I do not suggest at-home peels because unfortunate things like this can and will happen. Please visit a dermatologist quickly to determine what damage may have been done and what can be done to the areas to rectify the skin. Finally, toss the peel and don't buy any more, please!!

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Yes this damage can be permanent.

+1

I suggest that you seek out the expert opinion of an expert dermatologist.  In Boston, I would recommend SkinCare Physicians.

Web reference: http://www.lidlift.com

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...